Advertisement

Jordan Curve Theorems with Respect to Certain Pretopologies on \(\mathbb Z^2\)

  • Josef Šlapal
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5810)

Abstract

We discuss four quotient pretopologies of a certain basic topology on \(\mathbb Z^2\). Three of them are even topologies and include the well-known Khalimsky and Marcus-Wyse topologies. Some known Jordan curves in the basic topology are used to prove Jordan curve theorems that identify Jordan curves among simple closed ones in each of the four quotient pretopologies.

References

  1. 1.
    Čech, E.: Topological Spaces (Revised by Z. Frolík and M. Katětov). Academia, Prague (1966)Google Scholar
  2. 2.
    Eckhardt, U., Latecki, L.J.: Topologies for the digital spaces \(\mathbb Z^2\) and \(\mathbb Z^3\). Comput. Vision Image Understanding 90, 295–312 (2003)CrossRefzbMATHGoogle Scholar
  3. 3.
    Engelking, R.: General Topology. Państwowe Wydawnictwo Naukowe, Warszawa (1977)Google Scholar
  4. 4.
    Khalimsky, E.D.: On topologies of generalized segments. Soviet Math. Dokl. 10, 1508–1511 (1999)Google Scholar
  5. 5.
    Khalimsky, E.D., Kopperman, R., Meyer, P.R.: Computer graphics and connected topologies on finite ordered sets. Topology Appl. 36, 1–17 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Khalimsky, E.D., Kopperman, R., Meyer, P.R.: Boundaries in digital planes. Jour. of Appl. Math. and Stoch. Anal. 3, 27–55 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Kiselman, C.O.: Digital Jordan curve theorems. In: Nyström, I., Sanniti di Baja, G., Borgefors, G. (eds.) DGCI 2000. LNCS, vol. 1953, pp. 46–56. Springer, Heidelberg (2000)CrossRefGoogle Scholar
  8. 8.
    Kong, T.Y., Kopperman, R., Meyer, P.R.: A topological approach to digital topology. Amer. Math. Monthly 98, 902–917 (1991)CrossRefzbMATHGoogle Scholar
  9. 9.
    Kopperman, R., Meyer, P.R., Wilson, R.G.: A Jordan surface theorem for three-dimensional digital spaces. Discr. and Comput. Geom. 6, 155–161 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Marcus, D., et al.: A special topology for the integers (Problem 5712). Amer. Math. Monthly 77, 1119 (1970)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Rosenfeld, A.: Digital topology. Amer. Math. Monthly 86, 621–630 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Rosenfeld, A.: Picture Languages. Academic Press, New York (1979)zbMATHGoogle Scholar
  13. 13.
    Šlapal, J.: Closure operations for digital topology. Theor. Comp. Sci. 305, 457–471 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Šlapal, J.: A digital analogue of the Jordan curve theorem. Discr. Appl. Math. 139, 231–251 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Šlapal, J.: Digital Jordan curves. Top. Appl. 153, 3255–3264 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Šlapal, J.: A quotient-universal digital topology. Theor. Comp. Sci. 405, 164–175 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Josef Šlapal
    • 1
  1. 1.Department of MathematicsBrno University of TechnologyBrnoCzech Republic

Personalised recommendations